Humalog lispro going cloudy

Hi everyone, Im new here and not sure if this has been talked about.
I have been on humalog for the whole 12 yrs of being type one, just recently i have noticed my humalog has been going cloudy 20 to 25 days of use. I have never had this happen before. Just wanted to ask if anyone has had this happen to them too? Nothing has change in the way I carry it or use it.
Thank you
Jess

Not sure why this is happening to you, but it usually means the insulin is losing effectiveness and needs to be replaced with fresh stuff. You probably knew that. NPH is the only insulin for which cloudiness is normal.

I’ve been on Humalog many years. This has never happened to me. Let us know if you find out what it is. It would certainly concern me.

so it’s happened on more than one bottle? were they perhaps in the same shipment (if you mail order). I was just reading this topic from @Brian_BSC and I’m wondering if maybe yours got frozen somewhere along the way

and welcome to TuDiabetes @Jess1220!

If I had my insulin go cloudy I would bring it to my pharmacy and ask that they replace it. Do you get your insulin at a local pharmacy. Going cloudy means it is definitely bad.

ps. And double welcome to our community.

1 Like

Humalog never gone bad. Cloudy is bad because it means the insulin has separated inside the solution. High heat or freezing it. Maybe thst happened during the shipment process.

Welcome aboard, Jess1220.

I have just contacted Lilly about the issue and they are going to look into it. They said it should not do that and they want to examine the vial to see whats going on. So Ill let everyone know what they have to say.
thanks for the feedback everyone.

2 Likes

I just found this discussion. Last year I had two bottles randomly go cloudy. I turned them in to my doctor’s office who was going to turn them over to the rep, but I never received a report back. I didn’t think anymore about it since the doctor’s office replaced the vials with new sample vials for me. UNTIL today, when I pulled my kit out of my purse and the vial I started, only a week ago, has now gone cloudy. @Jess1220 Jess, did you get any info back from Lilly?
Thanks!
Mia

The only insulin that is naturally cloudy is NPH. If a week-old vial goes cloudy, something is wrong, all right, either with the insulin itself, the way it’s been stored, or some source of contamination.

1 Like